MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-44052-VPS2
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn # (b)(4).The customer provided one image showing a damaged guide wire.Visual analysis revealed that the guide wire was unraveled.The customer also returned one nitinol guide wire for analysis.No definite evidence of use were observed.Visual analysis of the guide wire revealed that it was separated and unraveled from the distal weld.Microscopic examination confirmed the damage and revealed that the distal weld was separated from the core and coil wires.The distal weld was not returned for analysis.The overall length of the guide wire core wire measured 44.6cm, which is within the specification limits of 44.5cm-45.5cm per the guide wire product drawing.The guide wire outer diameter measured 0.0175", which is within the specification limits of 0.0175"-0.0180" per the guide wire product drawing.The guide wire was functionally tested per the instructions for use (ifu) provided with this kit, which informs the user "advance guidewire into introducer needle".The functional end of the guide wire was advanced through a lab inventory 21ga introducer needle and passed with little to no resistance.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The ifu also states, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The customer report of a separated guide wire was confirmed through investigation of the returned sample.The guide wire was separated and unraveled at the distal weld.Despite this, the guide wire core wire met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Arrow guide wires of this type and size are designed and manufactured to withstand a tensile force of 1.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Therefore, based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported "the distal floppy tip of the access wire, broke and uncoiled, outside the vasculature, when it was being wiped post removal/after success insertion/use was completed.Same distal floppy wire tip was verified as fully intact pre and post insertion, and there was no patient issue." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20440515
Report Number9680794-2024-01013
Device Sequence Number8183906
Product Code LJS
UDI-Device Identifier50801902120705
UDI-Public(01)50801902120705(11)240416(17)250917(10)33F24C0284(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/17/2025
Device Catalogue NumberCDC-44052-VPS2
Device Lot Number33F24C0284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Initial Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Patient SexUnknown